Write a review

Things I Wish I Knew...things I Forgot

I had Botox injections 8 or so years ago and did...

I had Botox injections 8 or so years ago and did not like the way I felt after I had it done. I felt dizzy immediately after and I felt anxious for days. The most disappointing thing that happened was that my sinuses became irritated, making me feel like I had a head cold for three months until it wore off. I suffered through and swore I would never do it again. But as time wore on, I forgot. I thought maybe I got "over Botoxed".

Having had my frown lines, forehead, crows feet all done at the same time. So I investigated Juvaderm this time around and felt confident enough to go in to a different doctor to have this filler fill in a few scars around my chin and maybe relax the frown lines. While I was there my doctor convinced me I should get "just a little Botox". Alright... I agreed. Big mistake! It has now been six weeks and besides a little bruising at the Juviderm injection areas... the Juviderm I feel happy with, but not with the Botox areas.

The receptionist reminded me that the Juviderm is put just under the skin where as the Botox is injected into the muscle, making the injection hurt more. Ah ha... this was something I had not considered. Immediately it felt like a house was on top of my head. Pressure in my nose and sinus area still persist today. I have headaches, before I rarely had a head ache.

My neck hurts, my sinuses fill up and my nose is plugged and then it empties and I can breath. If I try and raise my eyebrows it tugs on everything, nose, eyes. My eyes feel dry... like there is sand in them. My eyelids droop... to the point where I need to use two hands to curl my eyelashes now (lift and curl). This has all caused quite a bit of anxiety, which doesn't make it any better.

Now...let me add this note: I look fabulous :-) And I figure it is my summer to wear head bands and show off my fore head because it is the last summer it will look like this. But Girlfriends I promise you... it is better to feel good then to look good. This is just my story and just something to consider before you go under the needle...

50 Comments

I got Botox injected on my "11's" about 8 weeks ago (between my brows) and have had a terrible reaction to it via my sinuses. They completely swell shut and I cannot breathe through my nose at all. I have never had anything like this before and am convinced and sure that it is a reaction to botox, which is a shame, because I love the look. But I like breathing better ; )
  • Reply
Try taking Vitamin D3. I have been taking between 6000 and 9000 units per day in the last 3 years, and I am totally able to have Botox again after experiencing all the things you describe. The dose may sound high, but it's not if you do research. I have a personal theory that Botox causes the immune system to mount a strong response in some people, and that's what causes everything you describe. Vitamin D3 seriously damps down inflammation (immune system response) in the body... works for me. I'd rather have the Botox and look younger! Whatever you do... don't go the road I went down which involved a few years of anti-depressants, anxiety meds, sleeping pills... none of which was needed. Just D3 for me. Hope this helps.
  • Reply
Crap. I needed to confirm it this time and I have confirmed it. It is 100% definitely the botox. I'm 39, male, have done it for about 3 years and since I am generally a somewhat type-A personality I attributed the extreme brain fog, dizziness, thick head, heavy fatigue, disorientation, and feeling like I'm a zombie living on autopilot and instinct, all of which arose occasionally, to stress or other symptoms. I've had multiple blood tests, comprehensive ENT checks, brain MRI, heart checks, blood pressure checks, and they all came out basically fine (very slightly high BP, but not needing medication). The psychiatrist I saw about 2 years back said, "you have a great deal of anxiety" and wanted to put me on pills, take your pick. I declined. These mood swings made me doubt myself, hurt my relationships, made me fear my future. If only I'd figured out earlier it was the botox the last couple of years of my life, and this year, could have been so much brighter.

I've received Allergan, but this time I went with a Korean brand since it's a third of the price (received in Asia, by the way) and the doc said it wasn't as strong. I didn't want a full freeze anyhow, just take the edge off my tired face and tense expression. I usually do the frown lines, crows feet, and forehead (and it usually looks great, by the way), and instead of all at once I decided to break it up to test it. So I just did the crows feet first. Two weeks later I didn't feel much different so I figured hey, maybe it's not the botox, cool, I can keep doing it. Although now I think about it, I had a dizzy spell around Day 14, got bad chills and anxiety on Day 15, and at about Day 17 I started getting heavy, dry eyes and felt very tired. But I was coming off a heavy amount of work and low sleep, so I chalked it up to that. At any rate, on about Day 20 I went back and got the frown lines and forehead. The doc said that usually if people have problems with botox it's because of droopy eyes so he said he would only do the upper forehead lines. I've never had a droopy eye problem, but at least he admitted there are some side effects, so good enough. Fine, better than nothing.

Very next day (yesterday) - SHOONK! I woke up and again felt very tired but dragged myself out to meet friends, but during the day walking around a mall it hit me - that feeling was back, I was up in the clouds. I had to focus intently on what I was doing, the everything became more intense and I immediately felt more irritable, and scared. I had a two drinks in the evening and I was wiped. I had to focus to not miss my train station on the ride back. But, I told myself, I've been through this. The crap thing is, I know I'm in for at least a two-month ride. There goes the nicest months of the year, even if I do look good.

I'm lucky because I work at home and don't have kids so I can rely on myself, but the panic attacks and paranoia that are sure to follow, and just generally feeling nasty about life and knowing I have to count off all these days is killing me. I'll get through this. I think I'll start a public diary. But yuck! Definitely, without a doubt, no more botox for me.

For those who are suffering, I can say from my more recent experience, when I got injected forehead, frown, crows feet in late-December I was about 80% better by late-March and pretty much fine by mid-April, which is also when my lines were coming back. Three months or so. It was most intense around Day 14 until two months. January and February were lousy and I was so cold everyday, not just because of the weather. Perhaps it was late-Feb. or early March the attacks didn't hit me quite so often, rather they came and went throughout the day. But I didn't have one solid good day until April. Just doing one thing I was not too bad, but in busy areas (like markets, cafes, malls) it was crap. Best time was usually in my dark living room at night. I stopped alcohol just about entirely for a month because I'd get drunk off one single drink. I had to reserve my energy. So staying off alcohol is certainly my advice. Earplugs and sunglasses also seemed to help since noises and light affected me more strongly. Moving along was not so bad and the night was not so bad, but bright places and quick noises were the worst and set my head spinning. Some of my symptoms seemed like those of an inner-ear infection, but three different ENTs said they didn't find anything unusual, and all insinuated I should relax more.

But come April I was pretty clear and I could drink alcohol again without getting tanked on one glass and the earplugs no longer made a difference so I stopped using them.

In my case, yes it passed. And I keep telling myself yes it will pass this time; it's passed before, though it seems to get worse each time so I may be in for a tough ride. I also hope this Korean stuff is weaker and leaves my system earlier. And then never never again (which makes me miserable to think about as I near 40, but I'll have to find another solution).
  • Reply
Was this review helpful? 28 others found this helpful